Alert archive / California / Gale Warnings in 2011

Gale Warning 10, NWS Los Angeles, CA

April 7, 2011

NWS Los Angeles, CA issued this gale warning at Apr 7, 2011, 2:49 AM PDT. It took effect at Apr 7, 2011, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2011, 2:49 AM PDT (09:49 UTC)
In effect from
Apr 7, 2011, 12:00 PM PDT
Expired
Apr 7, 2011, 8:20 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WHUS76 KLOX 070949
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
249 AM PDT THU APR 7 2011

PZZ650-071800-
/O.UPG.KLOX.GL.A.0012.110407T1900Z-110408T0300Z/
/O.NEW.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
249 AM PDT THU APR 7 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT
  GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE
  TONIGHT BEFORE SLOWLY DIMINISHING.

* SEAS: STEEP SHORT-PERIOD SEAS OF 7 TO 9 FEET ARE EXPECTED THIS
  AFTERNOON THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-071800-
/O.UPG.KLOX.GL.A.0012.110407T1900Z-110408T0300Z/
/O.NEW.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
249 AM PDT THU APR 7 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT.


* WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT
  GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE
  TONIGHT BEFORE SLOWLY DIMINISHING.

* SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET ARE EXPECTED THIS
  AFTERNOON THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-071800-
/O.EXT.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
249 AM PDT THU APR 7 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH THIS EVENING.

* SEAS: HAZARDOUS SEAS OF 13 TO 16 FEET TODAY WILL SLOWLY SUBSIDE
  TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-676-071800-
/O.EXT.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
249 AM PDT THU APR 7 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH THIS EVENING.

* SEAS: HAZARDOUS SEAS OF 12 TO 16 FEET TODAY WILL SLOWLY SUBSIDE
  TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
3 follow-up statements
225 
WHUS76 KLOX 071607
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 AM PDT THU APR 7 2011

PZZ670-080015-
/O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
907 AM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH THIS EVENING. 

* SEAS: HAZARDOUS SEAS OF 13 TO 16 FEET TODAY WILL SLOWLY 
  SUBSIDE TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-676-080015-
/O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
907 AM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH THIS EVENING. 

* SEAS: HAZARDOUS SEAS OF 12 TO 16 FEET TODAY WILL SLOWLY 
  SUBSIDE TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-080015-
/O.CON.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
907 AM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE 
  THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. 

* SEAS: STEEP SHORT-PERIOD SEAS OF 7 TO 9 FEET ARE EXPECTED THIS 
  AFTERNOON THROUGH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-080015-
/O.CON.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
907 AM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE 
  THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. 

* SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET ARE EXPECTED THIS 
  AFTERNOON THROUGH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
184 
WHUS76 KLOX 072145
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 PM PDT THU APR 7 2011

PZZ670-080400-
/O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
245 PM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH THIS EVENING. 

* SEAS: HAZARDOUS SEAS OF 13 TO 16 FEET TODAY WILL SLOWLY 
  SUBSIDE TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-676-080400-
/O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
245 PM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH THIS EVENING. 

* SEAS: HAZARDOUS SEAS OF 12 TO 16 FEET TODAY WILL SLOWLY 
  SUBSIDE TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-080545-
/O.CON.KLOX.GL.W.0010.000000T0000Z-110408T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
245 PM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH 
  FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE 
  THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. 

* SEAS: STEEP SHORT-PERIOD SEAS OF 7 TO 9 FEET ARE EXPECTED THIS 
  AFTERNOON THROUGH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-080545-
/O.CON.KLOX.GL.W.0010.000000T0000Z-110408T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
245 PM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH 
  FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE 
  THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. 

* SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET ARE EXPECTED THIS 
  AFTERNOON THROUGH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
890 
WHUS76 KLOX 080320
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
820 PM PDT THU APR 7 2011

PZZ670-081000-
/O.CAN.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
/O.NEW.KLOX.SC.Y.0042.110408T0320Z-110408T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
820 PM PDT THU APR 7 2011

...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT
UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE WATERS FROM
POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND WESTWARD 60 NM. THIS
ADVISORY IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
  EARLY FRIDAY.

* SEAS: HAZARDOUS SEAS AROUND 10 FEET WILL SLOWLY SUBSIDE THROUGH
  FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-676-081000-
/O.CAN.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/
/O.NEW.KLOX.SC.Y.0042.110408T0320Z-110408T1600Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
820 PM PDT THU APR 7 2011

...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT
UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE OUTER WATERS
FROM POINT ARGUELLO TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE.
THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE THROUGH FRIDAY MORNING.

* SEAS: HAZARDOUS SEAS AROUND 10 FEET WILL SLOWLY SUBSIDE THROUGH
  FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-655-081000-
/O.CAN.KLOX.GL.W.0010.000000T0000Z-110408T1000Z/
/O.NEW.KLOX.SC.Y.0042.110408T0320Z-110408T1600Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
820 PM PDT THU APR 7 2011

....GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT
UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE INNER WATERS.
THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WILL CONTINUE
  THROUGH FRIDAY MORNING.

* SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET WILL CONTINUE THROUGH
  LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL

HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 7, 2:45 AM PDT, 4 minutes earlier.

Area forecast discussion, Apr 7, 2:45 AM PDT, 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 AM PDT THU APR 7 2011

.SYNOPSIS...

A VERY COLD LOW PRESSURE SYSTEM WILL BRING UNSETTLED WEATHER TO THE
AREA TODAY THROUGH SATURDAY MORNING. GUSTY WINDS AND A CHANCE OF
SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ARE POSSIBLE THURSDAY
THROUGH FRIDAY NIGHT. SNOW LEVELS COULD FALL TO 2000 FEET. A GRADUAL
WARMING IS EXPECTED SATURDAY AFTERNOON THROUGH MIDWEEK.

&&

.SHORT TERM (TODAY-SAT)...AN UNSETTLED WEATHER PATTERN WILL AFFECT
THE FORECAST AREA TODAY THROUGH EARLY SATURDAY MORNING. A VERY COLD
UPPER LVL LOW WILL CONTINUE TO PUSH SOUTH FROM OREGON INTO CENTRAL
CALIFORNIA THIS AFTERNOON. THE TRAJECTORY OF THIS UPPER LOW WILL
CONTINUE TO STAY OVER LAND...THEREFORE NOT MUCH IN THE WAY OF
MOISTURE TO TAP INTO. SCATTERED SHOWERS WILL INCREASE THIS MORNING
ACROSS THE CENTRAL COAST WITH LIGHT SHOWER ACTIVITY EXPECTED AS A
COLD FRONT APPROACHES SLO COUNTY THIS MORNING. MEANWHILE... STRONG
GUSTY WINDS ACROSS THE OUTER WATERS HAVE HELPED A CATALINA EDDY TO
DEVELOP THIS MORNING. THE CYCLONIC FLOW WITH THIS EDDY HAS CAUSED A
DEEP MARINE LAYER TO FORM AND WILL DEEPEN TO AROUND 4000 FT AND
SPREAD ACROSS THE LA/VTU COAST AND VALLEYS TO THE COASTAL SLOPES OF
THE MOUNTAINS AFTER SUNRISE. THERE WILL BE ENOUGH SW FLOW ALOFT TO
HELP CAUSE SOME LIFT AND BRING AREAS OF DRIZZLE OR LIGHT SHOWERS TO
LA/VTU COUNTIES WEST OF THE MOUNTAINS. BEST RAINFALL TOTALS WITH
THIS DEEP MARINE LAYER WILL AFFECT THE ELEVATED VALLEY FOOTHILLS.

EXPECT SKIES TO REMAIN CLOUDY IN MOST LOCATIONS TODAY. AS THIS
FRONTAL BOUNDARY FROM THE NORTH SLOWLY PUSHES SOUTH INTO SLO/SBA
COUNTIES THIS MORNING...EXPECT RAINFALL AMOUNTS TO BE AROUND ONE
QUARTER OF AN INCH OR LESS ACROSS SLO/SBA COUNTIES THROUGH THIS
EVENING WITH NW FLOW ALOFT. AS THE FRONTAL BOUNDARY REACHES LA
COUNTY LATER THIS AFTERNOON...SW CYCLONIC FLOW ALOFT WILL HELP TO
ENHANCE RAINFALL TOTALS. ALTHOUGH RAINFALL SHOULD REMAIN LIGHT
OVERALL...SOME MODERATE SHOWERS SHOULD INCREASE LATE THIS AFTERNOON
INTO THIS EVENING...ESPECIALLY ACROSS EASTERN LA COUNTY AS A LEFT
FRONT QUAD OF A 120KT JET CORE PUSHES ACROSS LA COUNTY CAUSING
ADDITIONAL LIFT AND DIVERGENCE ALOFT.

IN REGARDS TO WINDS...EXPECT VERY WINDY CONDITIONS AHEAD OF THE
FRONT ACROSS THE LA/VTU COUNTY MOUNTAINS AS WELL AS THE ANTELOPE
VALLEY TODAY. 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. AS
THE FRONT PUSHES THROUGH THE CENTRAL COAST THIS AFTERNOON...NW WINDS
WILL DEVELOP WITH GUSTS TO 35 MPH. THERE WILL ALSO BE VERY GUSTY
WESTERLY WINDS ACROSS THE COASTAL AREAS OF LA AND VTU COUNTIES THIS
AFTERNOON THROUGH THIS EVENING WITH GUSTS TO 40 MPH
POSSIBLE...ESPECIALLY NEAR THE COAST. THERE ARE WIND ADVISORIES ALSO
FOR THE VENTURA COUNTY VALLEYS WITH GUSTS TO 35 MPH. FOR NOW...HAVE
LEFT THE LA COUNTY VALLEYS OUT OF THE ADVISORIES...BUT SHOULD STILL
EXPERIENCE WESTERLY WINDS TO 25 MPH. WINDS WILL BEGIN TO DIMINISH
LATER THIS EVENING.

BY FRIDAY MORNING THE UPPER LOW WILL BE DIRECTLY OVER SOUTHERN AND
CENTRAL CALIFORNIA. AGAIN...DUE TO THE OVERLAND TRAJECTORY OF THIS
LOW...MOISTURE TAP WILL BE LIMITED ACROSS THE REGION.
HOWEVER...THICKNESS LVLS WILL HAVE LOWERED TO BETWEEN 528-530 DM.
THIS WOULD TRANSLATE TO SNOW LEVELS LOWERING TO AROUND 2200-2500 FT
BY FRIDAY MORNING. WITH THE LOW DIRECTLY OVERHEAD ON FRIDAY...THE
ATMOSPHERE WILL BECOME POTENTIALLY UNSTABLE. 500 MB TEMPS WILL BE
AROUND -34 DEGREES CELSIUS DURING THE PEAK HEATING OF THE AFTERNOON.
WITH ANY HEATING AT THE SURFACE BETWEEN THE PARTLY CLOUDY
SKIES...THE ATMOSPHERE WILL DESTABILIZE BRINGING A SLIGHT CHANCE OF
THUNDERSTORMS TO THE REGION. THUNDERSTORMS COULD DEVELOP JUST ABOUT
ANYWHERE ACROSS THE COASTAL WATERS AND MAINLAND. RAINFALL TOTALS
WILL VARY WIDELY DUE TO THE NATURE OF THUNDERSTORM POTENTIAL FOR
FRIDAY. FOR LOS ANGELES COUNTY...EXPECT ANYWHERE FROM A QUARTER INCH
OF RAIN TO AS HIGH AS THREE QUARTERS TO AN INCH POSSIBLE WITH
STRONGEST THUNDERSTORMS.

SNOW SHOWERS COULD IMPACT INTERSTATE 5 NEAR THE GRAPEVINE AS EARLY
AS TONIGHT...WITH AN EVEN HIGHER PROBABILITY BY FRIDAY
MORNING...WHEN SNOW LEVELS ARE EXPECTED TO FALL AS LOW AS 2000 FEET.
SUCH LOW SNOW LEVELS COULD BRING THE THREAT OF SNOW SHOWERS TO THE
CUYAMA AND ANTELOPE VALLEY...AS WELL AS HIGHWAY 14 THROUGH THE
SOLEDAD CANYON. HOWEVER...LITTLE OR NO SNOW ACCUMULATIONS ARE
EXPECTED FOR THESE AREAS. FOR THE MOUNTAINS...LOCAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. DUE TO THE
CONVECTIVE NATURE OF THIS SYSTEM...RAINFALL AMOUNTS ARE EXPECTED TO
BE HIGHLY VARIABLE. HOWEVER...MANY COASTAL AND VALLEY AREAS ARE
EXPECTED TO RECEIVE LESS THAN ONE THIRD OF AN INCH...EXCEPT LOCAL
AMOUNTS OVER ONE HALF INCH TO THREE QUARTERS OF AN INCH NEAR
THUNDERSTORMS. ON FRIDAY...HIGH TEMPERATURES ARE EXPECTED TO BE WELL
BELOW NORMAL...WITH POTENTIAL FROST CONCERNS FRIDAY NIGHT ACROSS
COLDEST INTERIOR VALLEYS.

BY SATURDAY...THERE COULD BE SOME LINGERING SHOWERS ACROSS EASTERN
LA COUNTY...ESPECIALLY THE SAN GABRIEL MOUNTAIN RANGE AND THE
NORTHERN SLOPES OF OF LA/VTU/SBA COUNTY MOUNTAINS. SNOW LEVELS WILL
BEGIN TO RISE TO AROUND 4000 TO 4500 FT. SKIES SHOULD REMAIN PARTLY
CLOUDY FOR THE MOST PART ON SATURDAY...WITH THE MOUNTAINS LIKELY
REMAINING MOSTLY CLOUDY. TEMPS WILL REBOUND A BIT BUT CONTINUE TO
REMAIN WELL BELOW NORMAL FOR THIS TIME OF YEAR.

.LONG TERM (SUN-WED)...
BY SUNDAY...THE UPPER LOW QUICKLY PUSHES INTO THE FOUR CORNERS
REGION BRINGING A WEAK RIDGE ACROSS THE AREA. TEMPS WILL BEGIN TO
REBOUND BY SUNDAY WITH MOST AREAS REMAINING IN THE MID TO UPPER 60S.
A SLOW WARMING TREND WILL CONTINUE ON MONDAY. A WEAK SHORTWAVE
SHOULD PUSH THROUGH THE CWA ON TUE BUT NO RAIN IS EXPECTED. POSSIBLE
LATE NIGHT THROUGH MORNING LOW CLOUDS WILL BE POSSIBLE. TEMPS SHOULD
BE SIMILAR TO MONDAY. BY WEDNESDAY...HIGH PRESSURE BUILDS IN ONCE
AGAIN WITH TEMPS WARMING INTO THE LOWER TO MID 70S IN MANY
LOCATIONS.

&&

.AVIATION...06/1000Z. DISCUSSION WILL BE OUT WITH 12Z PACKAGE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KAPLAN
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 7:06 PM PDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
706 PM PDT WED APR 6 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
706 PM PDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

BEACHGOERS WILL FACE HIGH SURF NORTH OF POINT CONCEPTION WHILE
MARINERS HEADING TO THE OUTER WATERS WILL ENCOUNTER HAZARDOUS GALE
FORCE WINDS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

ON THURSDAY AND FRIDAY...AN APPROACHING STORM SYSTEM WILL BRING
SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. VERY LOW
SNOW LEVELS WILL CREATE MANY DRIVING HAZARDS AS WILL GUSTY WINDS.
GUSTY GALE FORCE WINDS WILL CONTINUE ACROSS THE COASTAL WATERS AND
CREATE A WIND DRIVEN SWELL. THIS COMBINATION OF SWELL WILL
CONTINUE TO MAKE THE SURF ZONE HAZARDOUS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:28 PM PDTGale WatchLOX5 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.